Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 338, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 26, 2011, 4:03 PM CDT for 8 counties in Alabama. It was in force for 42 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2011, 4:03 PM CDT (21:03 UTC)
- Expired
- Jun 26, 2011, 4:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Calhoun County, AL, Cherokee County, AL, Cleburne County, AL, Etowah County, AL, Jefferson County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL
The radar
The Birmingham radar (KBMX), 71 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 4:10 PM CDT | TSTM WND DMG | 5 S Birmingham, AL | POWERLINES DOWN ON LAKESHORE JUST WEST OF GREEN SPRINGS HIGHWAY. |
| Jun 26, 4:10 PM CDT | TSTM WND DMG | Ragland, AL | SHINGLES OFF A ROOF AND TREE LIMBS DOWN. |
| Jun 26, 4:10 PM CDT | HAIL 1 | 3 Nnw Fort Mcclellan, AL | MARBLE TO QUARTER SIZE HAIL. |
| Jun 26, 4:20 PM CDT | TSTM WND DMG | 6 Nne Pell City, AL | POWER LINE DOWN AND SMOKING. |
| Jun 26, 4:20 PM CDT | HAIL 0.25 | Fort Mcclellan, AL | |
| Jun 26, 4:25 PM CDT | HAIL 0.5 | Pelham, AL | |
| Jun 26, 4:28 PM CDT | TSTM WND DMG | Talladega, AL | POWER LINES DOWN IN THE CITY OF TALLADEGA. |
| Jun 26, 4:29 PM CDT | HAIL 1 | Chelsea, AL | QUARTER SIZE HAIL IN THE CITY OF CHELSEA. |
| Jun 26, 4:51 PM CDT | TSTM WND DMG | 4 Wsw Columbiana, AL | TREES DOWN AT THE INTERSECTION OF HIGHWAY 25 AND COUNTY ROAD 305. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 12:05 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2353 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
823
WUUS54 KBMX 262103
SVRBMX
ALC015-019-029-055-073-115-117-121-262145-
/O.NEW.KBMX.SV.W.0338.110626T2103Z-110626T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
403 PM CDT SUN JUN 26 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALHOUN COUNTY IN EAST CENTRAL ALABAMA...
SOUTHEASTERN CHEROKEE COUNTY IN NORTHEAST ALABAMA...
CLEBURNE COUNTY IN EAST CENTRAL ALABAMA...
SOUTHEASTERN ETOWAH COUNTY IN NORTHEAST ALABAMA...
JEFFERSON COUNTY IN ALABAMA...
SOUTHERN ST. CLAIR COUNTY IN ALABAMA...
SHELBY COUNTY IN ALABAMA...
TALLADEGA COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 445 PM CDT
* AT 401 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
MAYTOWN TO MOODY...AND MOVING SOUTH AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
BIRMINGHAM...JACKSONVILLE...IRONDALE...LEEDS...FAIRFIELD...MOUNTAIN
BROOK...HUEYTOWN AND HOMEWOOD.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 231 THROUGH 280...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 33...
US 78 EXIT NUMBERS 81 THROUGH 91...
INTERSTATE 20 EXIT NUMBERS 106 THROUGH 210...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 148...
WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3354 8531 3349 8544 3350 8576 3347 8579
3347 8589 3350 8585 3350 8590 3340 8592
3338 8598 3333 8598 3307 8689 3360 8720
3363 8710 3371 8703 3383 8674 3376 8665
3376 8655 3367 8648 3415 8544
TIME...MOT...LOC 2103Z 338DEG 29KT 3351 8699 3359 8646
$$
271 follow-up statement
545
WWUS54 KBMX 262136
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
436 PM CDT SUN JUN 26 2011
ALC015-019-029-055-073-115-117-121-262145-
/O.CON.KBMX.SV.W.0338.000000T0000Z-110626T2145Z/
CALHOUN AL-CHEROKEE AL-CLEBURNE AL-ETOWAH AL-JEFFERSON AL-
ST. CLAIR AL-SHELBY AL-TALLADEGA AL-
436 PM CDT SUN JUN 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR TALLADEGA...
SHELBY...SOUTHERN ST. CLAIR...SOUTHERN JEFFERSON...SOUTHEASTERN
ETOWAH...CLEBURNE...SOUTHEASTERN CHEROKEE AND CALHOUN COUNTIES UNTIL
445 PM CDT...
AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HELENA TO LOGAN MARTIN DAM...MOVING SOUTH AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
ALABASTER...CHILDERSBURG...WILSONVILLE...COLUMBIANA...MONTEVALLO...
ALPINE...MOUNT CHEAHA...WALDO...WINTERBORO AND MAYLENE.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 231 THROUGH 262...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 33...
INTERSTATE 20 EXIT NUMBERS 106 THROUGH 210...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 137...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
THE ENTIRE LINE OF STORMS. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3349 8544 3350 8576 3347 8579 3347 8589
3350 8585 3350 8590 3340 8592 3338 8598
3333 8598 3307 8689 3346 8712 3367 8648
3415 8544 3354 8531
TIME...MOT...LOC 2136Z 338DEG 29KT 3326 8687 3334 8634
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:32 PM CDT, 31 minutes earlier.
Area forecast discussion, Jun 26, 3:32 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 332 PM CDT SUN JUN 26 2011 .DISCUSSION... UNLIKE YESTERDAY...MESOSCALE CONVECTIVE COMPLEX FEATURE (MCS) NOT HAVING TROUBLE TRAVERSING SOUTHWARD INTO ALABAMA. DIFFERENCE IN TODAY AND YESTERDAY IS PARTIALLY DO TO A BOUNDARY FROM AN EARLIER MCS FEATURE WHICH HAS HELPED TO ENHANCE THIS APPROACHING FEATURE AS THE 2ND ONE MOVES SOUTHWARD INTO OUR AREA. ACROSS CENTRAL ALABAMA...WE HAD LITTLE CLOUD COVER FOR THE FIRST PART OF THE MORNING WITH HEALTHY CUMULUS FIELDS DEVELOPING AS WE HEATED UP IN THE LATE MORNING TOWARD MIDDAY. THIS WAS NOT A GOOD THING. IT HAS ONLY HELPED TO DESTABILIZE US AND FUEL THE APPROACHING LINE. THUS...THE CURRENT SEVERE WATCH...AND WARNINGS WITH THE APPROACHING LINE. THIS IS NOT TO MENTION WITH SCATTERED CONVECTION POPPING UP ACROSS THE REST OF THE AREA AHEAD OF IT WITH HEATING. UPPER SHORTWAVE FEATURE SHOULD MAKE ITS WAY ACROSS THE AREA THROUGH THE EVENING AROUND THE EAST/NORTHEAST SIDE OF THE ELONGATED FLAT UPPER RIDGE STRETCHING ACROSS THE SOUTHERN HALF OF THE U.S. WILL STILL HAVE A CHANCE MONDAY FOR MCS ACTIVITY BUT FLOW LOOKS A TAD DIFFERENT WHERE MAIN FEATURE MAY MISS US TO THE NORTH AND EAST. HOWEVER...ISOLATED HEAT INDUCED ACTIVITY ALONG THE EAST PART OF THE AREA AROUND THE RIDGE STILL VERY MUCH A POSSIBILITY. FOR TUESDAY...MODELS SHOWING SOME CONSISTENCY FROM EARLIER INDICATING A SURFACE LOW PRESSURE SYSTEM MOVING ACROSS THE GREAT LAKES REGION INTO NEW ENGLAND...ATTEMPTING TO TAKE A SURFACE WEAK FRONT INTO CENTRAL ALABAMA. NOT ANTICIPATING A BIG COOL DOWN BY ANY MEANS...BUT WILL GIVE MORE OF A SYNOPTIC FOCUS FOR THUNDERSTORM ACTIVITY FOR TUESDAY. GFS STILL A TAD MORE AGGRESSIVE TAKING THE FRONT A LITTLE FURTHER SOUTHEAST BEFORE STALLING WHILE EURO MEANDERS IT INTO THE NORTHERN/CENTRAL PART OF THE STATE. BOTH INDICATE THE POSSIBILITY OF INCREASED POPS...SOME DRIER AIR FILTERING IN FOR WEDNESDAY AND THURSDAY ACROSS THE NORTH ESPECIALLY...AND MAYBE SOME NOT AS HOT AND NOT AS HUMID TEMPERATURES FOR WEDNESDAY AND SLIGHTLY COOLER OVERNIGHT WED/THU. THIS WOULD HELP HEAT INDICES FOR MID WEEK WHICH HAVE BEEN INCHING UP. BY THE LATTER PART OF THE WEEK INTO NEXT WEEKEND THE UPPER RIDGE AMPLIFIES GREATLY AS THE UPPER LOW MOVES INTO NEW ENGLAND/NOVA SCOTIA. IN ADDITION...THE SURFACE RIDGE WEAKENS ALLOWING FOR WEAK EASTERLY AND ONSHORE FLOW TO ENTER BACK. THIS WILL ALLOW FOR ISOLATED HEAT INDUCED ACTIVITY AND INCREASING HUMIDITIES...A RETURN TO TYPICAL SUMMER. 08/MNK && .AVIATION...18Z TAF DISCUSSION. OUTFLOW BOUNDARY FROM EARLIER STORMS IN TENNESSEE HAS PUSHED INTO NORTHERN ALABAMA...AND ANOTHER BATCH OF STORMS HAS DEVELOPED IN THE WESTERN HALF OF TENNESSEE. CONDITIONS IN CENTRAL ALABAMA ARE QUITE UNSTABLE...AND THERE IS GROWING CONFIDENCE THAT THE CURRENT AREA OF STORMS WILL RIDE ALONG THE PREVIOUS OUTFLOW BOUNDARY AND EXPAND IN COVERAGE THROUGH THE AFTERNOON AS IT PUSHES SOUTH. THUS...I HAVE ENOUGH CONFIDENCE TO TRY TO TIME THE STORMS' ARRIVAL INTO BHM... TCL...EET...AND ANB...AS INDICATED BY THE VCTS IN THE FORECAST. IF THE STORMS DO CONTINUE TO MOVE AND DEVELOP SOUTHWARD...AND CONFIDENCE GROWS EVEN MORE...THEN WE WILL UPDATE THE RESPECTIVE TAFS TO GET EVEN MORE SPECIFIC ON AFFECTS AND TIMING. OUTSIDE OF THUNDERSTORM AREAS CONDITIONS WILL BE PREDOMINANTLY VFR...WITH CUMULUS LEVEL CLOUDS DISSIPATING AFTER DARK AND REFORMING AFTER SUNRISE MONDAY. ANY LOCATIONS THAT GET SUBSTANTIAL RAIN THIS AFTERNOON OR EVENING WILL HAVE AN INCREASED CHANCE OF FOG FORMATION EARLY MONDAY MORNING. /61/ NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 69 93 72 93 69 / 70 30 20 50 30 ANNISTON 70 94 71 94 70 / 60 30 20 50 50 BIRMINGHAM 71 94 73 94 70 / 60 20 20 50 50 TUSCALOOSA 72 96 73 96 71 / 30 20 10 40 50 CALERA 71 94 72 94 71 / 40 20 20 50 50 AUBURN 70 95 71 95 71 / 40 30 20 40 50 MONTGOMERY 72 96 73 96 73 / 30 30 20 20 40 TROY 69 96 71 96 71 / 30 30 20 20 30 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/61
Hazardous weather outlook, Jun 26, 1:08 PM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 108 PM CDT SUN JUN 26 2011 ALZ011>015-017>050-271800- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 108 PM CDT SUN JUN 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A LINE OF THUNDERSTORMS WILL LIKELY MOVE ACROSS PORTIONS OF CENTRAL ALABAMA...BETWEEN 3 PM THIS AFTERNOON AND 8 PM THIS EVENING. A FEW OF THESE STORMS WILL BE STRONG TO SEVERE...POTENTIALLY PRODUCING DAMAGING STRAIGHT-LINE WINDS AND LARGE HAIL. THE STORMS WILL ALSO PRODUCE LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING STRIKES. THE AREA MOST LIKELY TO EXPERIENCE SEVERE STORMS IS FROM THE CITIES OF VERNON...FAYETTE...BIRMINGHAM...AND ANNISTON...NORTHWARD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG TO SEVERE STORMS ARE POSSIBLE AREAWIDE ON TUESDAY INTO TUESDAY NIGHT...AS A FRONTAL BOUNDARY WILL TRY TO WORK INTO THE AREA. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING STRAIGHT- LINE WINDS...AND HEAVY DOWNPOURS. THERE ARE STILL SOME TIMING DIFFERENCES THAT WILL NEED TO BE MONITORED OVER THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THIS AFTERNOON AS WELL AS TUESDAY. 61
In the hours before
Special weather statement, Jun 26, 2:45 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
245 PM CDT SUN JUN 26 2011
ALZ050-262015-
BARBOUR AL-
245 PM CDT SUN JUN 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BARBOUR COUNTY UNTIL 315
PM CDT...
AT 242 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR TEXASVILLE...OR 12 MILES EAST OF CLIO...MOVING
NORTHWEST AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CLIO...
TYLER CROSSROADS...
GAINO...
MILLERS FORD...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3170 8563 3195 8538 3174 8527 3170 8533
3170 8541 3164 8541 3162 8543
TIME...MOT...LOC 1945Z 139DEG 6KT 3175 8542
61Special weather statement, Jun 26, 3:16 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
316 PM CDT SUN JUN 26 2011
ALZ011>015-023-024-262115-
FAYETTE AL-JEFFERSON AL-LAMAR AL-MARION AL-TUSCALOOSA AL-WALKER
AL-WINSTON AL-
316 PM CDT SUN JUN 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WINSTON...WALKER...
NORTHERN TUSCALOOSA...SOUTHERN MARION...LAMAR...WESTERN JEFFERSON AND
FAYETTE COUNTIES UNTIL 415 PM CDT...
AT 311 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF WESTON TO
CURRY...AND MOVING SOUTH AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
JASPER...
CARBON HILL...
WINFIELD...
CORDOVA...
SULLIGENT...
&&
LAT...LON 3422 8819 3399 8714 3392 8708 3390 8708
3390 8701 3385 8697 3342 8696 3350 8784
3353 8785 3353 8824 3383 8825
TIME...MOT...LOC 2016Z 341DEG 36KT 3412 8812 3390 8723
27Special weather statement, Jun 26, 3:30 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
330 PM CDT SUN JUN 26 2011
ALZ020-262100-
CHEROKEE AL-
330 PM CDT SUN JUN 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHEROKEE COUNTY UNTIL
400 PM CDT...
AT 329 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CLOUDLAND TO 6 MILES WEST
OF TABOR ROAD...AND MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
CEDAR BLUFF...
CENTRE...
CLOUDLAND...
SAND ROCK...
SLACKLAND...
&&
LAT...LON 3410 8542 3410 8580 3412 8580 3413 8579
3411 8584 3421 8585 3425 8584 3424 8582
3426 8580 3426 8578 3437 8566 3438 8563
3443 8559 3449 8558 3453 8551
TIME...MOT...LOC 2031Z 270DEG 21KT 3452 8555 3418 8594
27Special weather statement, Jun 26, 3:52 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
352 PM CDT SUN JUN 26 2011
ALZ049-262115-
PIKE AL-
352 PM CDT SUN JUN 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIKE COUNTY UNTIL 415 PM
CDT...
AT 347 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR BANKS...OR 6 MILES NORTHEAST OF TROY...MOVING
NORTHWEST AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
TROY MUNICIPAL AIRPORT...
LINWOOD...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3187 8602 3193 8594 3196 8583 3181 8581
3177 8593
TIME...MOT...LOC 2052Z 157DEG 7KT 3187 8589
61Local storm report, Jun 26, 4:00 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
400 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG SARDIS CITY 34.17N 86.12W
06/26/2011 ETOWAH AL EMERGENCY MNGR
TREE DOWN ON BROADWAY STREET IN SARDIS CITY.
0342 PM TSTM WND DMG GALLANT 34.00N 86.25W
06/26/2011 ETOWAH AL 911 CALL CENTER
TREE DOWN AT GALLANT ROAD AND COUNTRY HILL ROAD IN
GALLANT.
&&
AGSpecial weather statement, Jun 26, 4:03 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
403 PM CDT SUN JUN 26 2011
ALZ046-262130-
BULLOCK AL-
403 PM CDT SUN JUN 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BULLOCK COUNTY UNTIL 430
PM CDT...
AT 357 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 5 MILES NORTHWEST OF BOOT HILL...OR 15 MILES NORTHEAST
OF BRUNDIDGE. THIS STORM WAS DRIFTING SLOWLY NORTHWARD.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
TANYARD...
&&
LAT...LON 3197 8579 3196 8583 3210 8588 3216 8549
3200 8555 3199 8559 3196 8560 3191 8565
3188 8566 3188 8579
TIME...MOT...LOC 2103Z 000DEG 0KT 3192 8572
61The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:40 PM CDT | Special Weather Statement | BMX | Russell | 50 min |
| Jun 26, 2:23 PM CDT | Special Weather Statement | BMX | Blount | 37 min |
| Jun 26, 2:35 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Walker, Winston | 40 min |
| Jun 26, 2:45 PM CDT | Special Weather Statement | BMX | Barbour | 30 min |
| Jun 26, 2:53 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah | 52 min |
| Jun 26, 3:16 PM CDT | Special Weather Statement | BMX | Fayette, Lamar, Marion, Walker | 59 min |
| Jun 26, 3:21 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 24 min |
| Jun 26, 3:30 PM CDT | Special Weather Statement | BMX | DeKalb | 30 min |
| Jun 26, 3:45 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Cherokee, Etowah, St. Clair | 45 min |
| Jun 26, 3:52 PM CDT | Special Weather Statement | BMX | Pike | 23 min |
| Jun 26, 4:03 PM CDT | Special Weather Statement | BMX | Bullock | 27 min |
| Jun 26, 4:10 PM CDT | Special Weather Statement | BMX | Fayette, Lamar, Pickens, Tuscaloosa | 50 min |
| Jun 26, 4:11 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Pike | 24 min |
| Jun 26, 4:14 PM CDT | Special Weather Statement | BMX | Lee | 46 min |
| Jun 26, 4:41 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Clay, Cleburne, Coosa, Randolph and 3 more | 49 min |
| Jun 26, 4:55 PM CDT | Special Weather Statement | BMX | Lee | 50 min |
| Jun 26, 4:59 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee | 31 min |
| Jun 26, 5:04 PM CDT | Special Weather Statement | BMX | Russell | 41 min |
| Jun 26, 5:28 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Chambers, Chilton, Clay, Coosa, Elmore and 2 more | 47 min |
| Jun 26, 6:13 PM CDT | Special Weather Statement | BMX | Bullock, Lee, Lowndes, Macon, Montgomery, Russell | 47 min |
| Jun 26, 6:18 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 42 min |
| Jun 26, 6:28 PM CDT | Flash Flood Warning | BMX | Lee | 3 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.